Thunderstorm Wind, Armstrong
- When
- July 4, 3:48 PM EST
- Where
- Armstrong County, Ford City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.767, -79.533
Tree down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 4, 2:31 PM EST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 331 PM EDT SUN JUL 4 2004 .AVIATION... FIRST LINE OF THUNDER SHUD END AT ZZV BY 20 OR 21Z. NOT SURE WHEN 2ND LINE WITH FORM, PROB TOMORROW. MAIN THUNDER WL END AT PIT BY 22Z WHEN SVR WATCH ENDS. ADDED 3 MI IN FOG OVERNIGHT...2 MI FOR MGW WHERE RAIN WOULD END LATER. DEWPTS SHUD STAY IN THE 60S NEAR 70 OVERNIGHT. I SEE NO DRYING. && .SHORT TERM (TONIGHT THROUGH TUESDAY)... PINWHEELING UPPER LOW PUSHING THROUGH SPOKES OF CONVECTION FIRST OF WHICH IS APPROACHING WESTERN PA ATTM. WILL BE AN INITIAL BREAK AFTER THIS FIRST LINE COMES THROUGH THEN CHCS AGAIN LATER TONIGHT WITH NEXT SHORT WV COMING OUT OF WISCONSIN. NOT OUT OF THE WOODS FOR MONDAY EITHER AS NEXT SHORT WV MOVING OUT OF MICH AT 18Z MON KEEPS CHCS IN THE FORECAST. BREAK IN PRECIP MONDAY NIGHT AND MUCH OF TUES AS SKINNY RIDGE BUILDS IN. TEMPS SIMILAR TO FWC NOS INTIAL 36 HRS THEN CLOSE TO MAV NOS. && .LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)... OVERRUNNING LATER TUESDAY EVENING BRING THE NEXT CHC OF PRECIP INTO WEDNESDAY. FROPA LATER WEDNESDAY NIGHT WITH PC CLOUDY SKIES INTO END OF WORK WEEK AND BEGINNING OF WEEKEND. IN THE FAR DISTANT OUTLOOK FOR NEXT SUNDAY COULD BE A FPOPA LATER IN THE DAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHC013...OHC019...OHC029...OHC031...OHC059...OHC067... OHC081...OHC111...OHC119...OHC121...OHC157. PA...SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAC003...PAC005...PAC007...PAC019...PAC031...PAC051... PAC053...PAC059...PAC063...PAC065...PAC073...PAC085...PAC121... PAC125...PAC129. WV...SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVC009...WVC029...WVC049...WVC051...WVC061...WVC069... WVC077...WVC093...WVC103. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1149 AM EDT SUN JUL 4 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-041737- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1149 AM EDT SUN JUL 4 2004 ...HAZARDOUS WEATHER OUTLOOK UPDATE... THERE CONTINUES TO BE A SLIGHT RISK OF SEVERE THUNDERSTORM ACROSS THE AREA THIS AFTERNOON AND EARLY TONIGHT. THE PRIME THREAT WILL BE DAMAGING WIND...WITH EVEN A RISK OF ISOLATED TORNADOES DEVELOPING. A SECOND THREAT WILL BE HEAVY RAIN AND FLOODING. LOCATIONS THAT GET MORE THAN 2 INCHES OF RAIN IN 1 OR 2 HOURS CAN HAVE FLOODING QUICKLY DEVELOP. A SEVERE WEATHER WATCH MAY BE ISSUED EARLY THIS AFTERNOON. SPOTTER ACTIVATION WILL BE LIKELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1139 AM EDT SUN JUL 4 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-042200- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1139 AM EDT SUN JUL 4 2004 ...SEVERE WEATHER OUTLOOK UPDATE... NOAA NATIONAL WEATHER SERVICE SAYS THERE CONTINUES TO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EARLY TONIGHT. THE PRIME THREAT WILL BE DAMAGING WIND...WITH EVEN A RISK OF ISOLATED TORNADOES DEVELOPING. A SECOND THREAT WILL BE HEAVY RAIN AND FLOODING. LOCATIONS THAT GET MORE THAN 2 INCHES OF RAIN IN 1 OR 2 HOURS CAN HAVE FLOODING QUICKLY DEVELOP. A SEVERE WEATHER WATCH MAY BE ISSUED EARLY THIS AFTERNOON. THUNDERSTORMS WILL BE IN EAST CENTRAL OHIO AS EARLY AS NOON...INTO WESTERN PENNSYLVANIA AND THE NORTHERN PANHANDLE OF WEST VIRGINIA BETWEEN 2:00 PM AND 4:00 PM...AND AFTER 4:00 PM INTO POINTS FURTHER SOUTH AND EAST. THERE IS THE POSSIBILITY OF ANOTHER LINE OF SCATTERED AND POTENTIALLY SEVERE THUNDERSTORMS MOVING THROUGH THE UPPER OHIO VALLEY EARLY TONIGHT. WITH SO MANY PEOPLE PLANNING OUTDOOR ACTIVITIES ON THIS INDEPENDENCE DAY AND EVENING...NOAA NATIONAL WEATHER SERVICE OFFERS THESE SAFETY TIP REMINDERS. WHEN THUNDERSTORMS THREATEN...TAKE SHELTER INSIDE A STRONG BUILDING...AWAY FROM WINDOWS. THIS WILL PROTECT YOU FROM MOST HIGH WINDS AND ALSO FROM LIGHTNING...THE THUNDERSTORMS NUMBER ONE KILLER. ITS BEST TO HAVE A PLAN ON WHERE YOU CAN FIND SHELTER BEFOREHAND...SO YOU KNOW EXACTLY WHERE TO GO BEFORE A SEVERE THUNDERSTORM STRIKES. KEEP HANDY A RADIO...TELEVISION...OR INTERNET CONNECTED DEVICE. WHEN TRAVELING...AND YOU ENCOUNTER HEAVY RAIN AND FLOODING...AVOID GOING THROUGH FLOODED ROADS. MOST DEATHS FROM FLOODS HAPPEN WHEN PEOPLE TRY TO TO GO THROUGH FLOOD WATERS. SO WHENEVER YOU ENCOUNTER FLOOD WATERS..TELL YOURSELF...TURN AROUND. DONT DROWN. STAY TUNED FOR UPDATES FROM NOAA NATIONAL WEATHER SERVICE.
The Pittsburgh radar (KPBZ), 63 km away, was scanning. The volume nearest the first event began at 20:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414230.